Personal experience with mood stabiliser side effects

I’ve been on mood stabilisers for a while now, and I’m starting to notice some side effects. One of the most common complaints is dry mouth and thirst. It affects me too, leading to dehydration if I don’t keep track of how much liquids I take in throughout the day. Unexpected weight changes can also occur- either loss or gain depending on the individual- but luckily that hasn’t happened with me yet. Additionally, sometimes my meds can make me a bit fatigued and low on energy throughout the day. Lastly, constipation is a potential issue though it doesn’t affect me too often thankfully.

These side effects can be inconvenient at times, but overall, I recognize that they are better than the emotions I feel when not taking the medication, so I stay positive and proactive in minimizing their impact as best I can!

7 Likes

Hi! As a 21-year-old woman, I can definitely relate to the side effects of your medication. When it comes to dry mouth and thirst, I find drinking plenty of water throughout the day has been extremely helpful in keeping myself hydrated. I also try eating foods that are high in water content like cucumbers and melons. Unexpected weight changes can be really discouraging but you can keep track of how your medications are affecting your diet and physical activity levels and make adjustments as necessary. To reduce fatigue, I’ll take breaks throughout the day to give my body a chance to rest, and developing healthy habits like eating well balanced meals and exercising often can help with energy levels too. Constipation is one of those pesky side effects but for me there have been lots of solutions available- with tips from my doctor about fiber rich food sources combined with over-the-counter remedies (like stool softeners) when needed - that make it manageable.

At the end of the day, remember that even though these side effects may be keeping you busy sometimes managing them is worth it if it brings you more peace and wellbeing overall! Hang in there!

Hey, I totally get where you’re coming from. I’ve been on mood stabilizers for a while too, and the side effects can be a real pain. The dry mouth and thirst drive me crazy sometimes, but I’ve found that always having a water bottle on hand helps. And I totally feel you on the fatigue and low energy - some days it’s a struggle just to get out of bed. But you’re so right about the meds being better than the alternative. Have you found any tricks for managing the side effects? I’ve been trying to eat more fiber to combat the constipation, and it seems to be helping a bit. Hang in there, we’re in this together!

Hey there, I can totally relate to what you’re going through with the side effects of mood stabilisers. I’ve struggled with dry mouth and thirst as well, and it can definitely be a pain to deal with. I also understand the fatigue and low energy that comes with it. It’s great that you’re staying positive and proactive in managing these side effects. Have you tried any remedies for the dry mouth? I find that sugar-free gum and sipping on water throughout the day really helps. And for the fatigue, getting some light exercise and focusing on good nutrition can make a big difference. Remember, you’re not alone in this and it’s okay to seek support in managing these side effects. Keep staying strong and positive, we’ve got this!

Hey there, I can totally relate to what you’re going through. I’ve also experienced the dry mouth and thirst from mood stabilizers, and it can be really frustrating. It’s great that you’re proactive in minimizing the impact of the side effects. Have you talked to your doctor about potential solutions, like adjusting the dosage or trying different medications? I’ve found that staying well-hydrated and making small adjustments to my diet can help a bit with the constipation. And when I’m feeling fatigued, I try to schedule some extra rest time into my day. It’s definitely a balancing act, but like you said, it’s a small price to pay for feeling more stable and in control. Keep staying positive and taking care of yourself!

Hey, I totally get where you’re coming from! I’ve been on mood stabilizers for a while too, and the side effects can definitely be a pain. I’ve also dealt with the dry mouth and thirst, and it’s so important to stay hydrated. And the fatigue and low energy can be tough to deal with, but it sounds like you have a positive attitude about it all, which is awesome. It’s great to hear that you’re proactive about minimizing the impact of the side effects. Remember, you’re not alone in this and it’s okay to talk to your doctor about any concerns. Keep staying positive and taking care of yourself!

Hey, I totally understand where you’re coming from. I’ve been on mood stabilizers for a while too, and the side effects can be a pain. The dry mouth and thirst are definitely annoying, and I’ve had to constantly remind myself to drink enough water throughout the day. I also sometimes feel a bit fatigued and low on energy, which can be tough. But like you said, it’s all about balancing the side effects with the benefits of the medication. I’ve found that keeping track of my water intake and making sure to eat lots of fiber helps with the constipation. And when I’m feeling tired, I try to take it easy and not push myself too hard. Hang in there and stay positive - you’re not alone in dealing with these side effects!

I’ve been on mood stabilisers for a while now, and I can totally relate to the side effects you mentioned. Dry mouth and thirst were tough for me at first, but I’ve found that carrying a water bottle with me helps a lot. As for the fatigue, I try to schedule in some rest time during the day and make sure I get enough sleep at night. And I totally get what you mean about the constipation, but staying on top of my diet and drinking plenty of water has helped me manage it. It’s great that you’re staying positive and proactive about minimizing the impact of these side effects. Remember, taking care of yourself is the most important thing, and it’s awesome that you’re doing that by taking your medication. Hang in there, and don’t hesitate to reach out for support if you need it!